Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

FunkyMoe

Veteran Member
  • Total Reviews

    0
  • Content Count

    124
  • Joined

  • Last visited

Everything posted by FunkyMoe

  1. Stimulants like amphetamine can definitely contribute to acne, especially with heavy or long-term use. I assume you're prescribed dex for ADD. If you can go without it, I would try stopping for a couple weeks or switching to another medication like Strattera before going on accutane to see if it helps. If not, you can usually take amphetamine and accutane at the same time, but it has the risk of increasing some side effects such as high blood pressure. And yes, your acne will improve no matter w
  2. That reminds me of a boy that comes to my workplace sometimes. He's around 13-14, and has horrible acne. I used to have really bad acne, but his is extremely severe, and there's a lot of scarring. He somehow manages to be really nice and cheerful, which blows my mind, because when my acne was at it's worse I couldn't look anyone in the face. People who work with me make snide comments about him when he leaves, and I say something like "leave him alone, wtf is he supposed to do" which is really u
  3. Morgellons disease is considered by the vast majority of health professionals to be a psychological disorder. It manifests itself in delusional parasitosis, in which the patient believes he or she is infested by parasites but is not in actuality. The lesions are caused by self-injury in an attempt to remove the "parasites". There is NO evidence that it's caused by a genetically modified organism, that's a conspiracy theory. The disease is treated with anti-psychotics.
  4. I don't mind "doing the work" (thankfully my girlfriend doesn't play mind games like a lot of girls I know) or covering expenses. My problem is that there's absolutely nothing to do where I live besides walk around the mall or see a shitty movie. We're too young to go to clubs. If we don't want to hang around parents then we end up driving around aimlessly and/or going off and smoking weed. Maybe I'm just not creative but christ, what the hell do people do that don't live in the city?
  5. As worthless as they may be, you have my best wishes. I'm the same age you are and I can only imagine the shock at hearing the word "cancer" coming from my doctor's mouth. I'm sure you're already aware of this and don't want to hear "look on the bright side" type crap, but it is good to know that you have the most treatable and curable form of cancer. As an aside, other people need to stop posting all these "natural cancer cures" BS. It's making light of a serious condition, irresponsible, and
  6. Mine didn't subside like my facial acne while I was on accutane, but it disappeared within probably 2 months after I finished. So I wouldn't worry too much yet.
  7. I took Accutane for almost six months (40 mg/day for the first half, 80 mg for the second), ending in June of last year. It worked out wonderfully for me, and I didn't get a single blemish for months afterward. My skin was perfect. It's still very good, but in recent weeks I've been getting a few pimples here and there, mostly around my jawline. Now, it isn't anything nearly as bad as one would take accutane for, but it's enough to be really disheartening after almost nine months of perfect skin
  8. Sorry, wrong board, I'm an idiot, please delete.
  9. I finished my 5 month course a couple days ago (2 months @ 40 mg, 3 @ 80 mg). I have absolutely no active pimples and I couldn't be more grateful. The side effects were pretty mild, but it's such a relief to finally be off of it and just not worry. Now all there is to do is wait for my skin to become less dry and sensitive. It's weird, it seems like everyone is finishing around this time. It's like school graduation or something.
  10. I know, sorry, I was referring more to the other post. I can't believe that people would spend more money because the box has different letters on it.
  11. I was prescribed prednisone while on accutane. However, the steroids were for an asthma related lung problem and not for acne, so I was taking 80 mg a day instead of the usual 5 mg that you were prescribed. Even at 16 times your dose there were no problems, so don't worry about it.
  12. Take it. The bad effects of accutane are EXTREMELY exaggerated, and almost everyone who takes it will agree. The liver flushes aren't necessary. As you probably know, you'll get blood tests every month and those will detect any problem long before it causes damage.
  13. My god, pharmeceutical marketing agencies must love you people. I don't know if we should put it in huge, size 72 bold bright red letters at the top of this forum, because people really don't seem to understand. Generic versions of drugs are not some kind of analogue that works like the brand name drug. It is the brand name drug. The key ingedient is molecularly identical, the only possible difference is the inactive filler ingredients. No kidding one is going to work better than the other, you'
  14. No, hydrocorisone won't help with hyperpigmentation. By redness, your derm meant irritation and rashes caused by dryness. I use it on my arms sometimes and it works well (especially with benadryl).
  15. My dermatologist's office specifically instructs patients to take vitamin e with accutane....so I doubt there would be any significant interference with absorbtion.
  16. Acne scars can be shallowly impressed grooves or sharp "icepick" indentations. Often people will confuse redmarks with scars, but they're not. Redmarks take a while to fade, but the worst ones be mostly gone in a couple months. Scars don't go away without treatment.
  17. I agree. Excedrin is the best. You don't have to worry about Tylenol. It doesn't strain the liver at all unless you exceed one gram a day. People just hear stories about liver damage to idiots who try to kill themselves with Tylenol, so they think that any dose is hard on the liver. All in all, both of the effects of acetominophen (Tylenol) and Accutane on the liver are highly exagerrated by most.
  18. My course is five months, but the fifth is just sort of a safeguard against relapse. I've completed my fourth month and my face is perfectly clear.
  19. I didn't get a breakout. I think that's due to using differin gel for over a year by the time I started accutane. I continued using the gel for the first two weeks of the accutane course. I think that a lot of the time the acne flare is mostly due to people immediately stopping whatever regimen they were maintaining before accutane.
  20. I specifically asked my derm about this because I had a surgery scheduled to remove my wisdom teeth, and she said that you absolutely CANNOT have it done until a full month after you finish accutane. Your gums won't heal right.
  21. My derm said it was fine for me to get oral surgery 6 weeks after the end of my course, so I'd think 2 months would be ok for a tattoo.
  22. Getting smashed frequently while on accutane could mess up your triglyceride test, but if you're off of it obviously that's not a problem. Your liver does not have to "recuperate" after accutane, as accutane causes NO liver damage except in extremely rare cases. People have the idea that liver damage is an inseperable part of taking accutane. There is no drug on the market that even has a moderate chance of causing liver damage, because if it did the FDA wouldn't approve it. The reason you take
  23. I'm nearing the end of my treatment (half a month left). The skin on my face is perfect except for the redness around my nose cause by Accutane. I'm still getting a few active spots on my upper back though. It looks terribe because there are TONS of redmarks, but I know those will fade. I'm sure my dermatologist will let me have another month if I ask, but I kind of want to get off of it when this month is finished because I'll have the 120 mg/kg culumnative dosage. Did your skin improve sign
×